North Dakota, 2011

Flash Flooding and Hail in North Dakota, July 23, 2011

July 23, 2011 · NWS FGF · 19 events in 8 counties and zones

Early in the morning of the 23rd, a squall line moved from central North Dakota, across the Fargo Moorhead area, and into portions of west central Minnesota. It was another warm and muggy night, with dew points still in the low 70s across southeast North Dakota and west central Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$502,000
Crop damage
$20,000
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Early in the morning of the 23rd, a squall line moved from central North Dakota, across the Fargo Moorhead area, and into portions of west central Minnesota. It was another warm and muggy night, with dew points still in the low 70s across southeast North Dakota and west central Minnesota. This set up a good instability and moisture gradient from Bismarck (ND) to Aberdeen (SD) into west central Minnesota. The main storm complex was aided by the low level jet, which also focused along the instability gradient. Most of the severe reports came from strong wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 22, 8:07 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Jul 22, 8:07 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 PM CDT FRI JUL 22 2011

.DISCUSSION...
QUITE A FEW DIFFERENT AREAS OF CONVECTION ONGOING ATTM. LARGEST
AREA IS ACROSS THE WESTERN DAKOTAS...WHICH HAS BEEN DRIFTING EAST
SINCE THE LATE AFTERNOON. THIS IS SHOWING SIGNS OF BOWING AND
COULD APPROACH THE WESTERN FA BY MIDNIGHT IF IT MAINTAINS ITS
STRENGTH. THERE HAVE BEEN A FEW ISOLATED TSTM CELLS IN OUR FAR
SOUTHERN FA...BUT SO FAR JUST ONE SEVERE TSTM WARNING IN THIS
AREA. THERE IS ALSO ANOTHER SMALL AREA OF TSTMS ACROSS SOUTH
CENTRAL SD. THE MAIN SHOW WILL BE WITH THE WESTERN DAKOTAS STORMS
WHICH ARE EXPECTED TO RIDE EAST. THESE WILL FEED ON THE DEEPER
MOISTURE AND INSTABILITY GRADIENT FROM KBIS DOWN THRU KABR. SOME
LARGE HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE IF THIS LINE
HOLDS TOGETHER. THIS LINE COULD ACCELERATE AND MOVE FASTER TO THE
EAST BUT STILL THINK IT SHOULD BE AFTER MIDNIGHT BEFORE IT REACHES
OUR WESTERN FA. CURRENTLY HAVE A FLOOD WATCH OUT AND WILL NOT
TOUCH THAT DUE TO SATURATED SOILS IN THOSE AREAS. OVERNIGHT LOWS
WILL BE WARMEST IN THE FAR SOUTH AND COOLER IN THE NORTH.

&&

.AVIATION...
TRIED TO FOCUS ON TIMING THE FIRST ROUND OF CONVECTION THAT
SHOULD MOVE THRU MOST OF THE TAF SITES LATE TONIGHT. DID NOT HAVE
A GOOD FEEL FOR TIMING THIS LINE THROUGH AT TAF ISSUANCE TIME BUT
DID SPEED IT UP A LITTLE FROM PRIOR TAFS. IT IS QUITE POSSIBLE
THE LINE MAY MOVE TO THE EAST EVEN FASTER THAN 00Z TAFS INDICATED
SO AS TIMING GETS BETTER WILL PROBABLY UPDATE TAFS AS NEEDED.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI JUL 22 2011/

SHORT TERM...TONIGHT THROUGH MONDAY

PRIMARY FORECAST CHALLENGE IS THUNDERSTORM CHANCES AND SEVERE/
FLOOD POTENTIAL THIS EVENING AND OVERNIGHT. GFS/NAM/ECMWF IN GOOD
OVERALL AGREEMENT AND WILL USE A MODEL BLEND...BUT LEAN HEAVILY ON
HIGH RESOLUTION WRF OUTPUT FOR CONVECTIVE EVOLUTION OVERNIGHT.

COMPLEX CONVECTIVE SCENARIO IS BEGINNING TO TAKE SHAPE. 19 UTC
WATER VAPOR LOOP SHOWS A STRONG UPPER LOW ACROSS BRITISH COLUMBIA
AND ALBERTA WITH A POTENT SHORT-WAVE MOVING THROUGH CENTRAL MT. A
LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED ACROSS NORTH CENTRAL
MT IN ASSOCIATION WITH THIS WAVE. SURFACE LOW PRESSURE IS
DEVELOPING ACROSS EASTERN WY/WESTERN SD WITH A WELL-DEFINED WARM
FRONTAL BOUNDARY STRETCHING THE LENGTH OF THE DAKOTAS NEAR THE
NS/SD STATE LINE. SOME CUMULUS HAS DEVELOPED ALONG THIS BOUNDARY
ACROSS NORTHEAST SD...BUT SEEMS TO BE LIMITED IN VERTICAL EXTENT
GIVEN LOW-LEVEL CAP EVIDENT ON 18 UTC ABR SOUNDING.

WARM FRONT WILL CRAWL NORTHWARD THIS EVENING AS SURFACE LOW
BECOMES WELL-ESTABLISHED ACROSS WESTERN SD. MOISTURE AND
INSTABILITY WILL INCREASE WITH MLCAPE VALUES APPROACHING 3000+
J/KG AND PRECIPITABLE WATER VALUES 1.5 INCHES OR MORE. HOWEVER...
EXTENT OF THUNDERSTORM DEVELOPMENT IS STILL IN QUESTION GIVEN
WARM MID-LEVEL TEMPERATURES AND LACK OF STRONG DYNAMIC FORCING.
SOME SCATTERED STRONG TO SEVERE ELEVATED STORMS ARE POSSIBLE ALONG
THIS FRONT THIS EVENING MAINLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN...BUT GIVEN COVERAGE UNCERTAINTY...WILL KEEP POPS AT 50
PERCENT AND NOT INCLUDE SEVERE WORDING IN GRIDS.

ATTENTION THEN TURNS TO UPPER WAVE AND SURFACE TROUGH PASSAGE
OVERNIGHT INTO SATURDAY MORNING. THUNDERSTORMS ACROSS NORTH-
CENTRAL MT THIS AFTERNOON ARE EXPECTED TO STRENGTHEN INTO A LINEAR
BOWING-TYPE STRUCTURE LATE THIS EVENING AND OVERNIGHT ACROSS
CENTRAL AND EASTERN ND AS 850 HPA JET AHEAD OF MID-LEVEL CIRCULATION
APPROACHES 50 KTS. MCS SHOULD GROW SOUTHWARD TOWARD THE GREATEST
INSTABILITY ALONG THE ND/SD BORDER...BUT REMAIN WEST OF THE
FORECAST AREA UNTIL AFTER 06 UTC TONIGHT. PRIMARY THREATS WILL BE
VERY HEAVY RAIN AND DAMAGING WIND...BUT LARGE HAIL AND A TORNADO
OR TWO CANNOT BE RULED OUT ALONG SOUTHERN FLANK OF CONVECTIVE
COMPLEX AS IT NEARS WARM FRONTAL BOUNDARY.

WITH SUPERSATURATED SOILS AND PRECIPITABLE WATER VALUES APPROACHING
2 INCHES BY 12 UTC SATURDAY...ISSUED A FLOOD WATCH FOR THE
SOUTHWEST HALF OF THE FORECAST AREA FROM 06 UTC TONIGHT UNTIL 00
UTC SUNDAY. DESPITE FAST STORM MOTION...A QUICK 1 TO 2 INCHES OF
RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN. FLASH FLOODING IS POSSIBLE...BUT GREATER CONCERN IS
INCREASED PONDING OF WATER THAT WILL EVENTUALLY MAKE ITS WAY INTO
THE RIVER SYSTEM. SEE WATCH FOR MORE DETAILS.

ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH
THE DAY ON SATURDAY BEHIND ANY DEPARTING LINEAR MCS AS MID-LEVEL
TROUGH AXIS SWINGS THROUGH THE FORECAST AREA AIDED BY A 70+ KT 300
HPA UPPER-LEVEL JET. DRIER AIR WILL SPREAD FROM WEST TO EAST
SATURDAY EVENING...RESULTING IN RAPIDLY CLEARING SKIES AND MORE
TRANQUIL WEATHER.

EXPECT SUNDAY AND MONDAY TO BE DRY AND PARTLY TO MOSTLY SUNNY AS
HIGH PRESSURE BUILDS ACROSS THE NORTHERN PLAINS. HIGH TEMPERATURES
WILL RANGE FROM THE UPPER 70S TO LOWER 80S AND LOWS FROM THE UPPER
50S TO LOWER 60S.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY

TIMING OF PRECIP WITH MINOR SHORTWAVES COMING THROUGH THE
SOUTHWESTERLY TO WESTERLY FLOW ALOFT WILL BE THE MAIN FORECAST
PROBLEM FOR THE PERIOD.  DETERMINISTIC MODELS SHOW SIGNS OF A WEAK
SHORTWAVE COMING THROUGH MONDAY NIGHT.  THERE HAS BEEN SOME
VARIATION ON IF IT GETS FAR ENOUGH NORTH AND EAST TO REACH OUR
CWA...BUT THINK THERE WAS ENOUGH OF A CHANCE TO INCLUDE SOME LOW
POPS IN THE SOUTHWESTERN COUNTIES.  THERE WILL BE A BETTER CHANCE
TUESDAY AS THE ECMWF AND GEM LIFT A WARM FRONT INTO THE AREA.  THE
06Z GFS WAS AN OUTLIER ON THIS...BUT THE 12Z RUN CAME INTO LINE WITH
THE OTHER MODELS.  THE DECENT CHANCES OF PRECIP WILL CONTINUE INTO
TUESDAY NIGHT AND WEDNESDAY AS THE MAIN SHORTWAVE MOVES THROUGH
SOUTHERN CANADA AND SFC LOW PRESSURE CROSSES THE NORTHERN PLAINS.
THERE ARE STILL SOME DIFFERENCES IN EXACT TIMING AND PLACEMENT OF
SFC FEATURES SUCH AS FRONTS...BUT THINK THE PATTERN IS ACTIVE ENOUGH
TO GO WITH 20-30 POPS THROUGH WEDNESDAY NIGHT.  KEPT THINGS QUIET AS
HIGH PRESSURE BUILDS IN FOR THURSDAY DURING THE DAY WITH SOME SLIGHT
CHANCES THURSDAY NIGHT AS MODELS SHOW SIGNS OF A WEAK SHORTWAVE...
ALTHOUGH TIMING MAY AGAIN BE AN ISSUE. WENT DRY FOR FRIDAY FOR
NOW. AS FOR TEMPERATURES...KEPT THEM NEAR SEASONAL NORMALS FOR
NOW.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
     NDZ006-014-015-024-026-028>030-038-039-049-052-053.

MN...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
     MNZ003-027-029>031-040.

&&

GODON
Hazardous weather outlook, Jul 22, 2:46 PM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
346 PM CDT FRI JUL 22 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-232100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
346 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS EVENING
IN SOUTHEASTERN NORTH DAKOTA. THE STORMS WILL DEVELOP ALONG A WARM
FRONT PUSHING NORTH INTO THE STATE AND A FEW COULD BE COME STRONG
TO SEVERE. HAIL AND DOWN BURST WINDS WILL BE THE PRIMARY THREAT.

MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL MOVE INTO THE REGION
FROM WESTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THE COMPLEX OF
THUNDERSTORMS COULD BRING SOME HAIL...BUT THE MAIN THREAT WILL BE
DAMAGING WINDS AND HEAVY RAIN. WITH VERY SATURATED SOILS IN THE
DEVILS LAKE BASIN AND SOUTHEASTERN NORTH DAKOTA...HEAVY RAINFALL
COULD CAUSE FLOOD PROBLEMS. AN AREAL FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMPLEX OF THUNDERSTORMS WILL BE ONGOING ACROSS MAINLY
NORTHWESTERN AND WEST CENTRAL MINNESOTA BY DAYBREAK ON SATURDAY.
DAMAGING WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE. SOME
ADDITIONAL THUNDERSTORM DEVELOPMENT IS PROBABLE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JR

In the hours before

Special weather statement, Jul 22, 8:13 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT FRI JUL 22 2011

MNZ030-031-230315-
EAST OTTER TAIL MN-WEST OTTER TAIL MN-
913 PM CDT FRI JUL 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL COUNTY UNTIL
1015 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS FROM FERGUS FALLS TO AROUND UNDERWOOD.  THE
THUNDERSTORMS WERE MOVING TO THE NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
CARLISLE AROUND 925 PM CDT.
ELIZABETH AROUND 930 PM CDT.
PHELPS AROUND 940 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DTR
Local storm report, Jul 22, 8:16 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             1 E ASHBY               46.09N 95.80W
07/22/2011  E0.75 INCH       GRANT              MN   FIRE DEPT/RESCUE

&&

VGODON

The radar

The Fargo/Grand Forks radar (KMVX), 117 km away, was scanning. The volume nearest the first event began at 07:02 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.

Hail, Barnes

When
July 23, 1:00 AM CST
Where
Barnes County, 0.84 mi NW of Litchville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.660, -98.190

Wind speeds were estimated at 40 to 50 mph with torrential rain.

Thunderstorm Wind, Barnes

When
July 23, 1:25 AM CST
Where
Barnes County, 6.21 mi NNW of North Vly City
Measured
50 kt (58 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
47.030, -98.060

A few large three to five inch diameter tree branches and tree limbs were broken down by strong winds at a campground.

Thunderstorm Wind, Sargent

When
July 23, 1:40 AM CST
Where
Sargent County, 0.48 mi W of Gwinner Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.220, -97.660

A few large 3 to 5 inch diameter branches were blown down.

Thunderstorm Wind, Cass

When
July 23, 1:51 AM CST
Where
Cass County, 2.45 mi WSW of Ayr
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
47.020, -97.550

The wind gust was measured by the ND DOT RWIS site along highway 38.

Thunderstorm Wind, Cass

When
July 23, 2:00 AM CST
Where
Cass County, Leonard
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.650, -97.250

Trees were blown down in Leonard.

Thunderstorm Wind, Cass

When
July 23, 2:02 AM CST
Where
Cass County, 4.15 mi S of Lynchburg
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
46.720, -97.250

The wind gust was measured by a NDAWN mesonet site.

Thunderstorm Wind, Traill

When
July 23, 2:20 AM CST
Where
Traill County, 0.47 mi E of Hillsboro
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
47.400, -97.060

Several 10 inch diameter trees were split by strong winds.

Thunderstorm Wind, Cass

When
July 23, 2:25 AM CST
Where
Cass County, 1.38 mi N of Gardner
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
47.170, -96.970

A semi truck was overturned on Interstate 29 near mile post 88.

Thunderstorm Wind, Cass

When
July 23, 2:27 AM CST
Where
Cass County, 2.01 mi WNW of Fargo
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.880, -96.820

Wind gusts were estimated at 60 to 70 mph.

Thunderstorm Wind, Traill

When
July 23, 2:29 AM CST
Where
Traill County, 4.55 mi SSE of Buxton
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
47.540, -97.060

Two trees were snapped in a shelterbelt east of Interstate 29 near mile post 114. A ND DOT RWIS sensor located two miles to the southwest measured peak winds of 55 mph.

Flash Flood, Eddy

When
July 23, 2:30 AM CST to 6:00 AM CST
Where
Eddy County, 2 mi SE of New Rockford to 6 mi SSE of New Rockford
Cause
Heavy Rain
Property damage
$500
Crop damage
$5,000
Reported by
Trained Spotter
Coordinates
47.660, -99.100

Water covered county road 4 southeast of New Rockford, along Rocky Run Creek.

Thunderstorm Wind, Cass

When
July 23, 2:30 AM CST
Where
Cass County, 0.94 mi W of Riverside
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.870, -96.900

Trees were blown down in West Fargo, blocking streets.

Thunderstorm Wind, Cass

When
July 23, 2:30 AM CST
Where
Cass County, 4 mi SSW of Fargo
Measured
78 kt (90 mph) estimated gust
Property damage
$500,000
Reported by
Public
Coordinates
46.816, -96.812

Significant damage occurred to apartments in south Fargo, along Amber Valley Parkway.

Thunderstorm Wind, Richland

When
July 23, 2:30 AM CST
Where
Richland County, 0.47 mi W of Christine
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.580, -96.810

Trees were knocked over and split. The time was estimated from radar.

Thunderstorm Wind, Cass

When
July 23, 2:31 AM CST
Where
Cass County, 2.01 mi WNW of Fargo
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
46.880, -96.820

The wind gust was measured in south Fargo.

Thunderstorm Wind, Cass

When
July 23, 2:35 AM CST
Where
Cass County, 2.01 mi WNW of Fargo
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
46.880, -96.820

The wind gust was measured by the ASOS at the Fargo airport, on the north side of the city.

Thunderstorm Wind, Grand Forks

When
July 23, 2:35 AM CST
Where
Grand Forks County, 0.83 mi NW of Reynolds
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
47.690, -97.110

Several large branches and tree limbs were blown down in shelterbelts.

Thunderstorm Wind, Richland

When
July 23, 2:40 AM CST
Where
Richland County, 0.48 mi W of Wahpeton
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.270, -96.610

A tree was blown down onto a road.

Flash Flood, Nelson

When
July 23, 2:45 AM CST to 5:45 AM CST
Where
Nelson County, Pekin to 4 mi S of Pekin
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$15,000
Reported by
Public
Coordinates
47.780, -98.320

Flooding occurred along a farm access road and several sections of farmland in eastern Osage and western Hamlin townships. Ditches flowing into Silver Creek overflowed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317434, 334227, 317450, 317451, 317435, 317452, 317437, 317453, 317440, 334229, 317441, 317442, 317443, 317444, 317445, 317446, 317455, 317447, 334230.